I have heard that grapefruit juice can enhance the effect of tramadol. And on the other side I’ve heard it can decrease the effects of it. Which is true?
It can potentially increase blood plasma levels of Tramadol if you take more after ingesting grapefruit as it affects/interferes with the metabolism of the drug . So it will not increase the effects of Tramadol that you have already taken but will slow down your liver's ability to break it down leading to higher than normal sustained blood plasma levels. This is not a good thing as drug guidance and dosing information is based on normal metabolism.
You can read about the specific action of grapefruit here: https://www.drugs.com/article/grapefruit-drug-interactions.html
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Jan 2010 • 1 answer
Updated 24 Feb 2015 • 1 answer
What kind of side effects from grapefruit and buspirone? I am a regular drinkrr of grapefruit juice?
Updated 3 Oct 2015 • 1 answer
Updated 18 Feb 2016 • 1 answer
Updated 6 Jun 2016 • 3 answers